Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 29, 2011, 4:56 PM EDT for 4 counties in Ohio; DeKalb County, Indiana. It was in force for 43 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 4:56 PM EDT (20:56 UTC)
- Expired
- May 29, 2011, 5:39 PM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties DeKalb County, IN, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:58 PM EDT | TSTM WND GST 65 | West Unity, OH | ESTIMATED 60-70 MPH WIND GUSTS |
| May 29, 5:00 PM EDT | TSTM WND DMG | 2 Sw Fayette, OH | DAMAGE TO CAMPERS AND TREES DOWN IN HARRISON LAKE AREA |
| May 29, 5:15 PM EDT | TSTM WND DMG | 3 Ne Tedrow, OH | TREES DOWN AT COUNTY ROAD 16 AND COUNTY ROAD M |
| May 29, 5:15 PM EDT | TSTM WND DMG | Archbold, OH | 2 MILE STRETCH OF POWER POLES DOWN ON ST RT 66 STARTING AT ST RT 2 |
| May 29, 5:19 PM EDT | TSTM WND GST 64 | Lyons, OH | |
| May 29, 5:31 PM EDT | TSTM WND GST 59 | 1 S Assumption, OH | |
| May 29, 5:40 PM EDT | TSTM WND DMG | 4 Nne Tedrow, OH | HOUSE TRAILER SUFFERED ROOF DAMAGE ON COUNTY ROAD N BETWEEN 16 AND 16-3. TREES ALSO DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:29 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS53 KIWX 292056
SVRIWX
INC033-OHC039-051-069-171-292215-
/O.NEW.KIWX.SV.W.0093.110529T2056Z-110529T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 PM EDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN NORTHWEST OHIO...
WILLIAMS COUNTY IN NORTHWEST OHIO...
NORTHERN DEFIANCE COUNTY IN NORTHWEST OHIO...
NORTHERN HENRY COUNTY IN NORTHWEST OHIO...
EAST CENTRAL DE KALB COUNTY IN NORTHEAST INDIANA...
* UNTIL 615 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PIONEER TO 4 MILES
NORTHWEST OF BRYAN TO 9 MILES SOUTH OF EDGERTON...AND MOVING EAST
AT 60 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
FAYETTE AND STRYKER...
ARCHBOLD...
WAUSEON...
DELTA...NAPOLEON AND LIBERTY CENTER...
SWANTON...
MCCLURE...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ZONE...NEY...ELMIRA...BURLINGTON...EVANSPORT...TEDROW...
PETTISVILLE...OTTOKEE...OAKSHADE...DENSON...LYONS AND RIDGEVILLE
CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH...ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4131 8386 4133 8490 4152 8476 4170 8475
4172 8387
TIME...MOT...LOC 2055Z 271DEG 57KT 4171 8443 4152 8451
4132 8469
WIND...HAIL 70MPH 1.00IN
$$3 follow-up statements
844
WWUS53 KIWX 292112
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 PM EDT SUN MAY 29 2011
INC033-292121-
/O.CAN.KIWX.SV.W.0093.000000T0000Z-110529T2215Z/
DE KALB IN-
512 PM EDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DE KALB COUNTY IS
CANCELLED...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4134 8464 4154 8452 4171 8444 4172 8387
4131 8386
TIME...MOT...LOC 2111Z 271DEG 57KT 4170 8409 4152 8425
4133 8448
$$
OHC039-051-069-171-292215-
/O.CON.KIWX.SV.W.0093.000000T0000Z-110529T2215Z/
HENRY OH-DEFIANCE OH-WILLIAMS OH-FULTON OH-
512 PM EDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR FULTON...EASTERN WILLIAMS...NORTHERN DEFIANCE AND NORTHERN HENRY
COUNTIES IN NORTHWEST OHIO...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF
FAYETTE TO ARCHBOLD TO 9 MILES SOUTH OF BRYAN...AND MOVING EAST AT 60
MPH.
LOCATIONS IMPACTED INCLUDE...
WAUSEON...NAPOLEON...SWANTON...DELTA...LIBERTY CENTER...MCCLURE...
OTTOKEE...SEWARD...WINAMEG AND RIDGEVILLE CORNERS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH....ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4134 8464 4154 8452 4171 8444 4172 8387
4131 8386
TIME...MOT...LOC 2111Z 271DEG 57KT 4170 8409 4152 8425
4133 8448
WIND...HAIL 70MPH 1.00IN
$$670
WWUS53 KIWX 292129
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT SUN MAY 29 2011
OHC039-171-292138-
/O.CAN.KIWX.SV.W.0093.000000T0000Z-110529T2215Z/
DEFIANCE OH-WILLIAMS OH-
529 PM EDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILLIAMS AND
NORTHEASTERN DEFIANCE COUNTIES IS CANCELLED...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
EXITED THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4141 8419 4159 8416 4172 8411 4172 8387
4137 8386
TIME...MOT...LOC 2128Z 271DEG 57KT 4169 8373 4151 8389
4132 8412
$$
OHC051-069-292215-
/O.CON.KIWX.SV.W.0093.000000T0000Z-110529T2215Z/
HENRY OH-FULTON OH-
529 PM EDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN FULTON AND NORTHERN HENRY COUNTIES IN NORTHWEST OHIO...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
SWANTON TO 5 MILES SOUTHEAST OF DELTA TO 12 MILES SOUTHWEST OF
LIBERTY CENTER...AND MOVING EAST AT 65 MPH.
AT 519 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A 64 MPH WIND
GUST IN LYONS IN NORTHERN FULTON COUNTY.
LOCATIONS IMPACTED INCLUDE...
TEXAS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH....ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4141 8419 4159 8416 4172 8411 4172 8387
4137 8386
TIME...MOT...LOC 2128Z 271DEG 57KT 4169 8373 4151 8389
4132 8412
WIND...HAIL 70MPH 1.00IN
$$619
WWUS53 KIWX 292139
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
539 PM EDT SUN MAY 29 2011
OHC051-069-292149-
/O.CAN.KIWX.SV.W.0093.000000T0000Z-110529T2215Z/
HENRY OH-FULTON OH-
539 PM EDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FULTON AND NORTHERN
HENRY COUNTIES IN NORTHWEST OHIO IS CANCELLED...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4141 8419 4159 8416 4172 8411 4172 8387
4137 8386
TIME...MOT...LOC 2139Z 271DEG 57KT 4168 8349 4150 8366
4131 8389
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 29, 2:53 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 PM EDT SUN MAY 29 2011
.SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT.
...DAMAGING WINDS AND ISOLATED TORNADO THREAT INTO EARLY EVENING...
WATCH BEING ISSUED FOR THE ENTIRE CWA AS OF WRITING THIS. WELL
ESTABLISHED BOW ECHO RACING ACROSS ILLINOIS AT 50 KTS. THIS SHOULD
MOVE INTO FAR WESTERN AREAS OF THE CWA BETWEEN 230 AND 330 PM EDT.
WARM FRONT HAS WORKED WELL INTO THE CWA...ALLOWING FOR UNSTABLE
CONDITIONS AND LITTLE CAP AS MAIN EML AREA REMAINS JUST TO THE
SOUTH. WHILE GREATEST THREAT WILL BE DAMAGING WINDS ISOLATED
TORNADOES...BOTH ON THE LEADING EDGE AND IN ANY DISCRETE
CELLS...WILL BE POSSIBLE. FOR MORE DETAILS ON MESOSCALE SETUP REFER
TO PRODUCTS FROM SPC.
IN TERMS OF HYDRO...FFG VALUES ARE RATHER LOW AND GROUND STILL VERY
SATURATED IN MOST AREAS. WHILE NOT EVERY AREA HAS A DISTINCT THREAT
FOR FLASH FLOOD CONCERNS...SEE NO REASON TO HOLD BACK. WILL ISSUE
WATCH THROUGH 0Z MONDAY FOR NOW BUT MAY NEED TO EXTEND LATER.
LINE SHOULD MOVE THROUGH RAPIDLY BUT LARGE AREA OF STRATIFORM PRECIP
IN ITS WAKE WILL KEEP RAIN LINGERING THROUGH 00Z. FOR NOW HAVE LEFT
SLGT CHC POPS IN FAR NORTH AFTER 00Z BUT MAY NEED TWEAKING LATER.
MONDAY AND MONDAY NIGHT WILL BE HOT AND HUMID WITH A WELL CAPPED
ENVIRONMENT. TEMPS SHOULD MAKE IT TO 90 OR ABOVE IN MOST LOCATIONS
WITH HEAT INDICES IN THE MIDDLE TO MAYBE UPPER 90S. HWO HAS THINGS
HANDLED FOR NOW.
&&
.LONG TERM...TUESDAY THROUGH SUNDAY
CONCERNS FOR THE EXTENDED FORECAST WILL CENTER ON CONVECTIVE
POTENTIAL TUESDAY...AND THEN TIMING THE MODERATING TEMPERATURE TREND
FOR THE MIDDLE TO LATE WEEK.
UPPER LEVEL SYSTEM ACROSS WESTERN CONUS WILL TRACK INTO WESTERN
ONTARIO LATE TUESDAY NIGHT...THIS WILL DRAG A COLD FRONT ACROSS THE
MID AND UPPER MS RVR VALLEY TUESDAY AFTERNOON. TEMPERATURES CLOSE TO
90 DEGREES AND SLIGHTLY COOLER MID LEVELS BY TUESDAY WILL RESULT IN
EROSION OF CAP THAT WILL BE IN PLACE MONDAY. GREATEST THREAT STILL
APPEARS TO HOLD OFF UNTIL THE TUESDAY NIGHT PERIOD WHEN SFC FRONT
APPROACHES...ALTHOUGH LOW LEVEL CONVERGENCE SHOULD BE RELATIVELY
WEAK GIVEN STRONGER FORCING WELL TO THE NORTH. EXPECTATION IS FOR
GREATEST THREAT OF THUNDERSTORMS DEVELOPING WEST OF THE AREA ON
TUESDAY...AND THEN POSSIBLY AFFECTING NORTHWEST PORTIONS OF THE AREA
LATE AFTERNOON INTO EARLY EVENING. SOME SEVERE THREAT WILL EXIST
ESPECIALLY ACROSS THE FAR NORTH AND NORTHWESTERN PORTIONS OF THE
FORECAST AREA TUESDAY AFTERNOON INTO EARLY EVENING. FRONT NOT
EXPECTED TO MAKE MUCH SOUTHWARD PROGRESS GIVEN STRONGER MID/UPPER
FORCING TRACKING ACROSS SOUTHERN CANADA. THE MAJOR CHANGE TO THIS
FORECAST WAS TO ADD CHANCE POPS FOR THURSDAY AS LOW LEVEL WARM FRONT
IS EXPECTED TO SURGE BACK NORTHWARD...AND INCREASE HIGH TEMPERATURES
FOR THE THURSDAY AND FRIDAY PERIOD WITH TREND IN LATEST GFS
SUGGESTING WARM AIR RETURN A BIT SOONER THAN PREVIOUS INDICATIONS.
NEXT WEEKEND SHOULD FEATURE ABOVE NORMAL TEMPS...POSSIBLY PUSHING 90
AGAIN NEXT WEEKEND IF THE GFS IS CORRECT. VERY DIFFICULT AT THIS
TIME TO TRY AND INSERT POPS GIVEN TREND IN MEDIUM RANGE MODELS FOR A
MORE STOUT MID/UPPER LEVEL RIDGE IN PLACE. CANNOT DISCOUNT
POSSIBILITY OF A FEW BOUTS OF SHOWERS AND THUNDERSTORMS DURING THIS
PERIOD AS WEAK BACKDOOR COOL FRONTS COULD PUSH ACROSS GREAT LAKES
REGION...BUT CONFIDENCE TO INCLUDE IS TOO LOW AT THIS TIME.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
005-015-016-024-025.
LM...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...FISHERHazardous weather outlook, May 29, 2:42 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 242 PM EDT SUN MAY 29 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 242 PM EDT SUN MAY 29 2011 /142 PM CDT SUN MAY 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO FLOODING OF STREETS AND UNDERPASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING. HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 242 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. WIND GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL ARE POSSIBLE IN THE STRONGEST STORMS. EXPECT LOCALLY HIGH WAVES IN AND NEAR STORMS. FOG WILL ALSO LIMIT VISIBILITY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND LARGE HAIL TUESDAY AFTERNOON INTO TUESDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 29, 4:29 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG S MONGO 41.68N 85.28W
05/29/2011 LAGRANGE IN AMATEUR RADIO
LARGE TREE BLOCKING SR 3 JUST SOUTH OF TOWN
&&
EVENT NUMBER IWX1100955
CEOLocal storm report, May 29, 4:31 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG FLINT 41.65N 85.13W
05/29/2011 STEUBEN IN AMATEUR RADIO
TREE DOWN ON 100 N EAST OF FLINT ROAD. ALSO PEA SIZE
HAIL
&&
EVENT NUMBER IWX1100956
CEOLocal storm report, May 29, 4:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 E ANGOLA 41.63N 84.98W
05/29/2011 M1.00 INCH STEUBEN IN AMATEUR RADIO
&&
EVENT NUMBER IWX1100957
CEOLocal storm report, May 29, 4:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG NW THREE RIVERS 41.94N 85.63W
05/29/2011 ST. JOSEPH MI EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN
&&
EVENT NUMBER IWX1100958
CEOLocal storm report, May 29, 4:50 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG ANGOLA 41.63N 85.00W
05/29/2011 STEUBEN IN LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS COUNTY
&&
EVENT NUMBER IWX1100959
CEOLocal storm report, May 29, 4:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG COLDWATER 41.94N 85.00W
05/29/2011 BRANCH MI EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN
NORTHERN PART OF COUNTY
&&
EVENT NUMBER IWX1100960
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:13 PM EDT | Special Weather Statement | IWX | Paulding | 32 min |
| May 28, 9:55 PM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 35 min |
| May 28, 10:02 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 13 min |
| May 28, 10:09 PM EDT | Areal Flood Advisory | IWX | Paulding, Putnam, Van Wert | 51 min |
| May 28, 10:21 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 24 min |
| May 29, 1:56 PM EDT | Flash Flood Watch | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 5 hr |
| May 29, 4:11 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Williams | 49 min |
| May 29, 4:39 PM EDT | Tornado Warning | IWX | Fulton, Williams | 51 min |
| May 28, 8:05 PM EDT | Special Weather Statement | IWX | Grant | 25 min |
| May 28, 8:17 PM EDT | Special Weather Statement | IWX | Wells | 28 min |
| May 28, 8:24 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 51 min |
| May 28, 8:35 PM EDT | Areal Flood Advisory | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 3 hr |
| May 28, 8:38 PM EDT | Special Weather Statement | IWX | Huntington | 22 min |
| May 28, 8:41 PM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Miami, Wabash, Whitley | 34 min |
| May 28, 8:58 PM EDT | Areal Flood Advisory | IWX | Allen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more | 3 hr |
| May 29, 11:03 AM EDT | River Flood Warning | IWX | Allen | 10 hr |
| May 29, 11:03 AM EDT | River Flood Warning | IWX | Huntington, Wells | 46 hr |
| May 29, 11:12 AM EDT | River Flood Watch | IWX | Carroll, White | 49 hr |
| May 29, 12:53 PM EDT | Special Marine Warning | IWX | 112 min | |
| May 29, 2:14 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 29, 2:22 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke, White | 68 min |
| May 29, 2:38 PM EDT | Tornado Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 52 min |
| May 29, 2:56 PM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 49 min |
| May 29, 3:04 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Kosciusko, LaPorte, Marshall and 6 more | 56 min |
| May 29, 3:36 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 39 min |
| May 29, 3:57 PM EDT | Special Weather Statement | IWX | Kosciusko, Wabash, Whitley | 33 min |
| May 29, 5:15 PM EDT | River Flood Warning | IWX | Elkhart | 4 days |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.